DOI: 10.1287/moor.2023.1385 ISSN:

Stochastic Games with General Payoff Functions

János Flesch, Eilon Solan
  • Management Science and Operations Research
  • Computer Science Applications
  • General Mathematics

We consider multiplayer stochastic games with finitely many players and actions, and countably many states, in which the payoff of each player is a bounded and Borel-measurable function of the infinite play. By using a generalization of the technique of Martin [Martin DA (1998) The determinacy of Blackwell games. J. Symb. Log. 63(4):1565–1581] and Maitra and Sudderth [Maitra A, Sudderth W (1998) Finitely additive stochastic games with Borel measurable payoffs. Internat. J. Game Theory 27:257–267], we show four different existence results. In each stochastic game, it holds for every [Formula: see text] that (i) each player has a strategy that guarantees in each subgame that this player’s payoff is at least his or her maxmin value up to [Formula: see text], (ii) there exists a strategy profile under which in each subgame each player’s payoff is at least his or her minmax value up to [Formula: see text], (iii) the game admits an extensive-form correlated [Formula: see text]-equilibrium, and (iv) there exists a subgame that admits an [Formula: see text]-equilibrium.

Funding: This work was supported by the Israel Science Foundation (Nos. 217/17 and 211/22).

More from our Archive